MAUDE Adverse Event Report: BIOMET UK LTD. G7 HARD BEARING INST RING SZ H; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

BIOMET UK LTD. G7 HARD BEARING INST RING SZ H; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Model Number N/A
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).(b)(6).Customer has indicated that the product is available to be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during the inspection of the kit in the zimmer biomet spain warehouse, it has been detected that the piece is broken.Not patient involved.No surgery occurred.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Products have been returned to biomet uk ltd for evaluation and forwarded to the complaints processing unit for investigation.During the inspection of the kit in the zb spain warehouse, it has been detected that the piece is broken.The instrument qty x 1 of item 110026857 / lot.411500 was returned for review.A visual examination confirms the g7 liner centering ring has a fracture and a piece missing.There is also impact damage to the edge of the centering ring.The most likely cause from the investigation findings is that the centering ring was manufactured february 2015 and has most likely been used in many operations over several years and has sustained damage during use, this has caused a stress riser which has resulted in a fracture of the centering ring.A review of the complaints database shows that we have received 3 reported events for instrument: fracture for the same item number 110026857 prior to the reported event.Risk assessment: a.Severity assessment: the severity associated with the above line is 2.This gives a severity score of 2, potential for extended surgery time.The actual severity score is in line with the risk file.B.Occurrence rate assessment: 27 may 2017 to 24 september 2020: (b)(4) items sold the given period.3 similar complaints identified.The risk management file documents the estimated residual risk associated with the reported event.The severity of the reported event and calculated occurrence for similar complaints are in line with the risk file the overall score is low risk.No corrective/preventive actions are deemed necessary at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description

Brand Name
G7 HARD BEARING INST RING SZ H
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key10354664
Report Number3002806535-2020-00345
Device Sequence Number971636
Product Code LPH
UDI-Device Identifier05019279998234
UDI-Public05019279998234
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K150522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110026857
Device Lot Number411500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1